Diabetes India
59,747 members10,909 posts

Strange n Scary! BS drop after 3-5 hrs of having meal!

Strange n Scary! BS drop after 3-5 hrs of having meal!

Hi,

Am new to the forum. DM2 & HCM since late 2015. Age - 46. Height - 178 Cms. Weight - 78 kgs. HbA1c - 7.5 ( 3rd Mar'18). HbA1c - 6.4 a year back.

Medicines - metformin 500 SR post Dinner //

Rozaval 20 - Statin - Post Dinner // Concor 5 post b/f

Since last 2 days, observing strange Drop in BS levels ( Hypo Range). It could be happening before but I was not taking regular readings for long and might have ignored the symptoms due to some long medical emergency at Home.

Please see the sheet of list 2 days. While the reading touch its peak after 1-2 Hrs post meals, it is dropping sharply after that. Reached to hypo level day before yesterday and yesterday, I got something to eat before letting it drop further.

Normal meals - breakfast - mostly 2 eggs with 1 paratha. Lunch / Dinner - 2-3 chapati with Normal Dal and Cooked veg. Non Veg on Sundays ( Mostly Chicken). Since last few months due to some back to back medical emergency and tragedy at home, I lost control on low carbs and was not monitoring the diet! Could not meet the doctor also for regular check up.

Basis some good reference i met a new Doc on 5th March and he changed my medicine to Glynase MF - 1/2 tab before b/f and dinner ( Glipizide + metformin). I took only 2 dose of this medicine before I observed the hypo next day and since then stopped all medicines. Waiting for some time and more readings before meeting the old Doc.

All my test reports done on 3rd Mar are normal ( Thyrocare - Diabetic Profile C) except vitamin D ( Low). I don't have BP. I am a smoker. I am in stress since last few months due to work pressure and medical emergency at home.

Can someone guide me on this please? It is putting me under tremendous stress!

21 Replies
oldestnewest

Do you use a home glucometer for testing so many times on particular days?

Reply

Obviously! I normally don't use it so often. Not even once a fortnight . But this hypo episode got me crazy....

Reply

What is your blood sugar running now today?

1 like
Reply

Hi.... A part of it is mentioned on my sheet. PP post 6 hours of lunch was 104, 7 hrs - 92 (Before dinner) . PP post dinner not yet taken. So no hypo symptoms today!

Any idea for all these symptoms / Episode in last 3 days? Is it due to Glipizide?

1 like
Reply

Have you seen your doctor about the dosage?

Reply

No. As I mentioned, I am waiting for few more readings or couple of days more. The first episode happened a day before, 2nd was yesterday ( can't call it as an hypo as I was so scared that ate something at 87 without wait n watch). Today - nothing!

In a way, if with controlled carb my BS is below 150 in 2 Hrs pp and 90-110 after 4 hrs.... I think it is good. I will have to take care of having something after 3-4 hrs gap!

Still I need to know the reason of hypo!

1 like
Reply

I will send you a message soon. It’s okay!😀

Reply

???

Reply

Wait. I will let you know when I have sent it.

Reply

Okay...

Reply

I have sent you a message now. Please check.

Reply

You see what you have already taken medicine is good.no need to stop. Hypo means only sugar level is below 70.

Reply

You mean hypo is not alarming? 😱

Reply

Only one day you have low sugar below 70.did you feel any thing abnormal like sweating and over hungry.if you don't have such feelings reading of glucometer might be wrong.

Reply

Diab2

Sorry to hear about the medical emergency and stress.

Your results are the result of faulty diet and beta cell whipping medications.

You're taking a high carb diet. As a type 2 diabetic, your first phase response is gone. The second phase response is accelerated by the glynase. A1c is high. Understand your Diabetes and logic of lchf. Keep counting macros. But do stop glynase before trying lchf/keto diet.

Good luck.

1 like
Reply

Thanks. What is first phase and second phase response?

I am on LCHF now. Had stopped Glynase after 2 dose.

Reply

When we eat food, the blood sugar level can rise. Once it goes beyond 100 mg, insulin is secreted to keep the blood sugar below 100. This is the first phase response. Later another spurt of insulin - the second phase.

1 like
Reply

You have not mentioned about physical exercise. Early morning walking is very essential/required . Atleast walk for 30 minutes everyday in the beginning.

I am telling this from my own experience

For last one year I am without medicines.

Only LCHF DIET and walking 6 km in the early morning for about 45- 50 minutes

And 4 km in the evening.

I am 71 years old.

Reply

Not much of regularly walking or exercise for me!

Good to see your control without medicines. Inspirational !!!

Since how long you are diabetic and since how long without medicines?

HbA1c?

Reply

Hi

this Metformin + Glimperide combination is a bit more for some people. as it happend in my case too. i never had any serious or long term medical situations, except jaundice at very young age.

I too got Hypo when i used Glimperide+metformin. I stopped it. even then next day it happened. as it is SR grade (sustained release) it keeps secreting insulin time to time, as per your sugar levels in blood (i suppose). As this release is not pricise to control sugar levels, and the time of your readings and the time of its release etc. mismatch. Also, the meter would have percentage of error for different range of readings. So many parameters that affect this bloody blood sugar levels... :)

anyway, now i am not taking medications at all, only on diet control, (but not much excercise but walking a bit ) unless if i take any slight occassional carbs then i take 1 tab (pure Metformin) or Madhunasini vati (patanjalI) just to keep the levels control for that instance else, there will be long term affects on organs. Let me hope all will be well.

Reply

Yes. Hypo symptoms was there for 2 days after stopping the dose of Glynase and now it is back to usual. I will continue with metformin for some time till I get A1C to lower levels!

Reply

You may also like...